Bad couple of weeks, I have been having regular dizzy spells so phoned EP and he increased my dose of drugs ?

Bad couple of weeks, I have been having regular dizzy spells so phoned EP and he increased my dose of bisoprosol 5mg to 7.5 mg and flecainide 100mg to 150mg after 3days dizzy spells started to get worse and ended being admitted to hospital where heart rate was 30bpm and experienceing pauses of 3 to 5 seconds the later causing me to blackout. Drs stopped the bisoprosol saying it was slowing heart down to much and the risks of the heart pausing was still high. But now feel even worse with the AF attacks increasing. Have been signed of work now till ablation which has been brought forward till December. Fed up with all this just want to get back to a normal life.

Last edited by

5 Replies

oldestnewest
  • Why did the EP increase bisoperol when you had dizzy spells as dizziness is a well known result of low BP ? It is a very powerful drug and I only use it in emergencies when my heart beat goes way above 100. My dose is 1.5mgs I used it last Friday to bring my pulse down from 120 to 67 bpm in 30 mins. This is the first time that my heart beat has risen so high without being in AF and I'm trying to work out why ! Hope you get well soon. Terjo

  • Hi John - I had a similar experience with another beta-blocker metoprolol. I was in hospital with my heart racing up to 180 and the cardiologists decided to give me 2x 50mg metoprolol (even though I'd told them it had made my pulse slow down dangerously low on a previous occasion). I got out of bed next morning and collapsed. Despite this the dose was the same for the next night. Next morning the cardiologist came rushing to my bed saying 'Look what your heart is doing at night'. I said 'Yes that's because of the metoprolol you gave me'. I was immediately taken off of it. I agree with Terjo it sounds as though perhaps you shouldn't have been prescribed a higher dose of bisoprolol. Keep an eye on your pulse yourself and what its doing. I understand your wanting to get back to a normal life - me too! I had a 6hr ablation at the end of June, but my pulse has been racing for the last three weeks (6 days in hospital). I'm fed up too, but there's not much we can do about it! I console myself with the thought that there are people with worse conditions than me. Guess anyone who has cancer etc. would swap conditions with us. Wishing you well. Big hug.

    Jean

  • Hi John

    It sounds like you are right in the middle of the A Fib drug balancing act that is so hard.

    Bisoprolol will reduce the heart rate, and blood pressure, but of course that makes you tired and fatigued and potentially dizzy, but without the Bisoprolol as you have discovered you get more frequent Episodes of A Fib, which in themself are bound to be really unpleasant, and of course make you feel worse.

    There is no easy solution, but it does sound like bringing forward the ablation is good news, I'm not the best person to talk on this not having had an ablation, but please remember it's not a magic bullet, it takes time to work and for the scar tissue to form, and you are likely to continue with episodes after the ablation. I understand it's usually up to six months until things settle down.

    Good luck

    Ian

  • I have been resting this afternoon I have never slept so much, I have to see GP tomorrow the worse thing for me at the moment is being signed of work. It's been hard to dill with when I have worked since leaving school 54 now and this most I have had of sick. Because I work in hospital I can't take the risk of compromising patients so occy health and dr have advices me to stay of work till ablation.

  • Sometimes the side effects of such medications are more worse than AF itself .

    It looks like the dose is very high for you , and your worries are making it worse

    Try to avoid AF triggers ( for me heavy meals , stress , lack of sleep , dehydration , what about yours !) and why not asking your doctor for some relaxing pills to help you having good sleep.

    I'm having similar symptoms with sotalol , I'm trying to take half the recommended dose regularly and take the other half in case of Attack and I feel better .

    Don't know about your medical history , try to discuss pill in the pocket method instead of your medication

    You should put in mind that even after ablation you should rest a lot and avoid working hardly to give your heart enough time to heal

    Wish you well soon

You may also like...